MAUDE Adverse Event Report: BECTON DICKINSON BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305343
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 4 bd¿ multi-use nestable sharps collectors did not have the biohazard label on them.The following information was provided by the initial reporter, translated from japanese: "this is a report about missing labels on sharps collector.According to the customer's report, a red and yellow sticker with jan code was not affixed on several products.".
 
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: na.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary no product or photo was returned by the customer.This is a report about missing labels on sharps collector could not be verified due to the product not being returned for failure investigation.According to the device history record review, during the manufacturing process no issues were reported as missing label content for the lot number reported under this complaint (b)(4).A review of the ncmr¿s was performed; the results exhibit no issues reported for the same part number and issue throughout the last twelve months.Based on the information provided, it was possible to confirm this problem related to the manufacturing process due to an omission error within the visual inspection, for which a quality alert was issued, and staff retraining was carried out.The current manufacturing process was reviewed, and it was found as capable of detecting missing information on label.
 
Additional Manufacturer Narrative
Investigation summary : photos were returned by the customer for further investigation.This is a report about missing labels on sharps collector could be verified with the product photo representation returned for failure investigation.According to the device history record review, during the manufacturing process no issues were reported as missing label content for the lot number reported under this complaint (b)(4).A review of the ncmr¿s was performed; the results exhibit no issues reported for the same part number and issue throughout the last twelve months.Investigation based on the initial information received, within customer complaint report, it¿s mentioned that a red and yellow sticker with jan code was not affixed on several products, however, with the pictures received as evidence, it can be seen that label on four containers are missing, additionally, with lot number provided we are able to confirm that this product was manufactured by flex on october 8, 2022.This issue can be considered as a failure mode related to the manufacturing process due to omission error within the visual inspection.For this reason, quality alert was implemented to make awareness to the personnel involved and help on prevention of escapes of missing label during the manufacturing process.Due to this failure mode had already been previously detected within internal non-conformances for similar processes, improvement opportunities were identified to reinforce and make more robust the labeling processes which are documented in the capa record car-jrz-00000392 and par-jrz-00000170.A review of customer complaint records was performed; in accordance with the cc¿s records, seven additional complaints were received throughout the last twelve months for the same part number and issue.These previous complaints were confirmed as related to the manufacturing process since lot numbers reported were manufactured before improvements implementations.Conclusion based on the information provided, it was possible to confirm this problem related to the manufacturing process due to an omission error within the visual inspection, for which a quality alert was issued, and staff retraining was carried out.The current manufacturing process was reviewed, and it was found as capable of detecting missing label, additionally, improvement actions have been implemented within the process and documented under the capa record (november 29, 2021, and january 13, 2022).However, based on the lot number provided, it¿s confirmed that this product was manufactured after these implementations (october 2022), however this is considered an isolated issue since no additional complaints for the same part number and issue were received.All the complaint information was also captured for tracking and trending purposes.
 
Event or Problem Description

Brand Name
BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16974860
Report Number2243072-2023-00841
Device Sequence Number6659385
Product Code FMI
UDI-Device Identifier00382903053438
UDI-Public00382903053438
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305343
Device Lot Number2281937
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/14/2023
08/03/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/28/2023
08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown